U.S. doctors online nowAsk doctors free
A 32-year-old member asked:

Can magnesium sulfate overdose cause long term cardiac problems?

1 doctor answer6 doctors weighed in
Dr. Tarek Naguib
Nephrology and Dialysis 41 years experience
Depends on symptoms: The way to recognize mag overdose is blood work that shows increase in values. If the "overdose" caused heart rhythm problems that caused a cardiac arrest, then long term problems are possible. But if "overdose" means increase in blood level, then it is not important. Usually after Magnesium Sulfate infusion, levels in blood go up before they normalize by moving out of blood into storage in cells.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 16, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.